Alert archive / Ohio / Flash Flood Warnings in 2025
Flash Flood Warning 11, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jul 16, 2025, 5:43 PM EDT for Seneca County, Ohio. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2025, 5:43 PM EDT (21:43 UTC)
- Expired
- Jul 16, 2025, 8:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Seneca County, OH
The radar
The Cleveland radar (KCLE), 102 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 6:10 PM EDT | FLOOD | 3 Nw Bloomville, OH | Water flowing across US 224 east of Route 67. Time estimated via radar. |
| Jul 16, 6:15 PM EDT | FLOOD | 5 S Tiffin, OH | Flooding reported on State Route 231 south of Tiffin. Time estimated via radar. |
| Jul 16, 6:15 PM EDT | RAIN 5.11 | 2 S Tiffin, OH | 12 hour rainfall total. |
| Jul 16, 6:20 PM EDT | RAIN 4.5 | 2 Nnw Bloomville, OH | 12 hour rainfall total. Time estimated via radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 944 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
327
WGUS51 KCLE 162143
FFWCLE
OHC147-170045-
/O.NEW.KCLE.FF.W.0011.250716T2143Z-250717T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cleveland OH
543 PM EDT Wed Jul 16 2025
The National Weather Service in Cleveland has issued a
* Flash Flood Warning for...
Southeastern Seneca County in northwestern Ohio...
* Until 845 PM EDT.
* At 543 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen today. The expected rainfall rate is 2 to 3 inches in
1 hour. Additional rainfall amounts of 1 to 2.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, highways,
streets and underpasses as well as other poor drainage
and low-lying areas.
* Some locations that will experience flash flooding include...
Tiffin, Bloomville, Attica and Republic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4106 8283 4103 8299 4101 8309 4101 8320
4111 8321 4116 8298 4118 8284
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR
$$
10What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 4:07 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 16, 4:07 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
407 PM EDT Wed Jul 16 2025
.SYNOPSIS...
A cold front will move east through the area on Thursday and
linger across the Ohio Valley as high pressure builds from the
north on Friday. This front will gradually lift back north on
Saturday, followed by a cold front on Sunday. High pressure will
build back into the area on Monday.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
Main concern for the near term period will be heavy rain from
thunderstorms and the potential for flash flooding through this
evening. Overall, confidence in any widespread flash flooding
appears to be decreasing, with any flash flooding concerns
through this evening likely only confined to urban areas,
driven by rate-driven heavy rain. Recent radar trends and
satellite imagery suggest that the most organized convection
through this evening will occur across Northeast Ohio and
Northwest Pennsylvania with PWATs ranging between 2 and 2.20
inches. Elsewhere, mid-level dry air and weak flow may limit
storm organization leading to a lower flooding risk, albeit with
seasonably-high atmospheric moisture content.
Shower and thunderstorm coverage should gradually diminish
following sunset as the shortwave responsible for the earlier
convection moves east into Pennsylvania. Later this evening and
overnight, a stronger low pressure system will move northeast
through the Central Great Lakes, extending a cold front across
the area on Thursday. Can't rule out some scattered showers with
isolated thunder chances, though for the most part, this
appears to be a mostly dry frontal passage, with redevelopment
expected further south across the Ohio Valley by the afternoon.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Main concern for the short term period will be heavy rain and
flash flooding potential from thunderstorms late Saturday and
Saturday night. Aloft, an upper-level trough will move east
through the Upper Great Lakes while a ridge develops and builds
across the Deep South. A favorable environment for heavy rain
will be in place across the Lower Great Lakes region, with
PWATs once again approaching 2.0 inches in the vicinity of a
stationary front. WPC currently has much of the area in a slight
risk (level 2 out of 5) for flash flooding. There is currently
no SPC outlook at this point for Saturday, though could
certainly see future inclusion if model trends persist. Will
continue to monitor the potential over the next few forecast
iterations.
Otherwise, Friday will bring a welcome relief from the Summer
Heat behind Thursday's cold front as high pressure briefly
builds south across the Great Lakes. Temperatures will be
slightly below average with highs in the upper 70s to lower 80s
and dew points in the lower 60s to perhaps upper 50s.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Main concern for the long term period will be the return of the
heat by Tuesday and Wednesday. The latest ensemble probabilities
depict low chances (10 to 30%) for Heat Indices to exceed 100
degrees, mainly across the western half of the area as a strong
upper-level ridge builds across the Deep South and expands
northwards into the Ohio Valley. Will continue to monitor the
developing heat potential over the next several forecast
iterations.
Otherwise, high pressure will briefly build in from the north by
late Sunday into Monday, leading to seasonable temperatures in
the low to mid-80s. Humidity levels will gradually increase on
Tuesday and Wednesday with dew points approaching the low to
mid-70s.
&&
.AVIATION /18Z Wednesday THROUGH Monday/...
SHRA and TSRA will impact most terminals during the first six
hours of the period, as a shortwave currently near KDAY moves
northeast across the region through the evening. TSRA activity
is mostly unorganized, but the best chances for prolonged TSRA
activity will be KYNG, KCAK, and possibly KCLE, with IFR vis
restrictions and gusts to 30 kts possible with any TSRA. TSRA
activity will diminish diurnally near/after 00Z.
Another wave and surface low will move east through the Great
Lakes tonight into Wednesday pushing a cold front southeast
towards the area. Some MVFR ceilings possible where cloud cover
persists overnight, with mixing/lifting of any ceilings after
12Z with diurnal mixing. Winds will generally be south/southwest
through the period, increasing and becoming westerly Thursday
as the cold front nears the area. Some gust to 20-25 kts
possible during the day Thursday.
Outlook...Non-VFR possible in lingering showers and
thunderstorms across the south and southeast portion of the area
Thursday afternoon and evening. VFR expected Friday before Non-
VFR chances return Saturday and Sunday in scattered showers and
thunderstorms.
&&
.MARINE...
Opted to issue a small craft advisory for Thursday into Thursday
night given high confidence, as west winds sharply increase late
tonight into Thursday as low pressure moves just north of the
lake. Winds of 20-25 kts expected Thursday, although the window
is rather brief for the western basin. A cold front pushes
southeast across the lake behind the low, with winds becoming
northerly in the 10-20 kt range, with waves reaching small craft
criteria expected to continue in the central basin through
Thursday evening. Winds and waves will subside into Friday as
high pressure builds across the region. Winds and waves will
generally be light through Saturday before another low moves
near the lake, with some increased westerly winds in the 10-15
kt range. This will be brief before winds become easterly Monday
as high pressure builds across the Great Lakes.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement from Thursday morning through Thursday
evening for OHZ010>012-089.
PA...Beach Hazards Statement from Thursday morning through Thursday
evening for PAZ001.
MARINE...Small Craft Advisory from 6 AM to 2 PM EDT Thursday for
LEZ142>144.
Small Craft Advisory from 8 AM to 11 PM EDT Thursday for
LEZ145>149.
&&
SYNOPSIS...Kahn
NEAR TERM...Kahn
SHORT TERM...Kahn
LONG TERM...Kahn
AVIATION...03
MARINE...03Hazardous weather outlook, Jul 16, 3:50 PM EDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 350 PM EDT Wed Jul 16 2025 LEZ061-142>149-162>169-172000- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 350 PM EDT Wed Jul 16 2025 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are expected through this evening. Some storms may produce gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>009-013-014-017>023-027>033-036>038-047-PAZ002-003-172000- Lucas-Wood-Ottawa-Sandusky-Erie-Geauga-Ashtabula Inland-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- 350 PM EDT Wed Jul 16 2025 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are expected through this evening. Heavy rain may result in isolated flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>012-089-PAZ001-172000- Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 350 PM EDT Wed Jul 16 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are expected through this evening. Heavy rain may result in isolated flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 16, 1:23 PM EDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Cleveland OH
123 PM EDT Wed Jul 16 2025
OHZ018-019-161815-
Seneca OH-Huron OH-
123 PM EDT Wed Jul 16 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN HURON AND EASTERN
SENECA COUNTIES THROUGH 215 PM EDT...
At 123 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bloomville, or 11 miles east of Tiffin, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Norwalk, Bellevue, Willard, Milan, Northern Milan, Bloomville,
Monroeville, Attica, North Fairfield, Republic, and Flat Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4129 8273 4129 8257 4121 8254 4109 8253
4104 8305 4119 8305
TIME...MOT...LOC 1723Z 261DEG 21KT 4111 8296
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KahnThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:23 PM EDT | Special Weather Statement | CLE | Huron | 52 min |
| Jul 16, 3:17 PM EDT | Areal Flood Advisory | CLE | Portage, Summit | 113 min |
| Jul 16, 3:52 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Lake, Lorain | 29 hr |
| Jul 16, 3:53 PM EDT | Small Craft Advisory | CLE | 29 hr | |
| Jul 16, 5:25 PM EDT | Areal Flood Advisory | CLE | Seneca | 2 hr |
| Jul 16, 7:00 PM EDT | Special Weather Statement | CLE | Huron | 45 min |
Nearby
Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.